Social Anxiety Support Forum banner

1 - 12 of 12 Posts

·
Confused
Joined
·
735 Posts
Discussion Starter · #1 ·
Zoloft - what to expect?

I'm going to be starting Zoloft soon and I'd just like to know what to "expect". I've never been on any medication before, so all of this is kind of new to me. I've been told to take 25mg every morning - is this a lot? Are their any 'warning signs' I must look out for? Has Zoloft worked for you?
 

·
Geese
Joined
·
20,768 Posts
25mg is the starting dose, you will be bumped up to 50 within a couple of weeks and then to 100 after a month or so I suspect. As far as what to expect, initially you may feel slightly nauseous with some headaches and perhaps some sleeping problems but they usually go away after a few days. Your libido may also take a hit.

Don't expect any results for a couple of months though, it takes quite awhile to kick into gear but hopefully when it does you will feel less anxious (it took the bite of my GAD) and then you can move onto improving your SA with the added confidence it will hopefully provide.
 

·
UnDeRrAtED
Joined
·
34,711 Posts
Zoloft made me obese but did help my depression.
 

·
Frostie
Joined
·
1,035 Posts
I thought Zoloft was one of the SSRIs that wasn't supposed to cause weight gain. Its not listed as a side effect in their official literature.
 

·
Confused
Joined
·
735 Posts
Discussion Starter · #6 ·
I thought Zoloft was one of the SSRIs that wasn't supposed to cause weight gain. Its not listed as a side effect in their official literature.
Its Wikipedia article says it doesn't cause weight gain, so I think you're right. Then again, there are many articles on the web of people talking about gaining weight on Zoloft. Confusing...
 

·
Registered
Joined
·
2,661 Posts
:haha

All SSRIs do
It actually varies quite a lot between SSRIs. Paroxetine (Paxil) is notorious for common weight-gain, but I'm pretty sure sertraline (Zoloft) and fluoxetine (Prozac) don't have much of an effect on weight. Then there are the SNRI drugs like venlafaxine (Effexor) that can cause weight-loss, though with Effexor this is probably more of a higher dose phenomenon. If you gain weight on SSRIs it would be relatively painless to switch to one of these.
 

·
Registered
Joined
·
544 Posts
SSRIs nearly all cause some form of weight gain - believe me I know, I've been a skinny guy all my life and then when I started SSRIs *BOOM* weight gain.

Each of them vary in strength in terms of making you gain weight and usually this is determined by how sedating they are.

Below is a table which is an example of what I am talking about and as I've tried a lot of these anti-depressants I find the data reasonably accurate:





Source: www.communityoncology.net/journal/articles/0206528t.pdf
 

·
Geese
Joined
·
20,768 Posts
Did not gain any weight on Zoloft myself so I guess it varies person to person.
 

·
Registered
Joined
·
128 Posts
i was on zoloft for a few months. I also started at 25mg and after several weeks I went up to 200mgs.

I noticed some nausea at first but that went away rather quickly. Also night sweats, for the first month there was times I'd wake up and I was soaked. It wasnt hard to fall asleep, Id always seem to wake up at around 4am like clockwork but go back to bed and wake up wen my alarm went off. My dreams seemed very real.

I noticed no weight gain but I am in the gym a lot and when Im not there Im doing other exercises.
 
1 - 12 of 12 Posts
Top